MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND

INTUITIVE SURGICAL, INC Endowrist; VESSEL SEALER EXTEND
Model Number 480422-03
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 09/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy surgical procedure, while using the vessel sealer extend (vse) instrument, the instrument was not sealing and gave an error indicating a non-complete sealing cycle.Tissue was adhered to the instrument which caused tissue damage and bleeding.Tissue was never cut that was not fully sealed and the instrument was noted to work ¿sometimes¿ with audible tones.The procedure was converted to laparoscopic with no additional ports placed.Information surrounding how the patient tolerated the change in surgery was not known.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the vessel sealer instrument to perform failure analysis.A field service engineer (fse) also replaced the e-200 generator due to the issue.Vessel sealer logs show this vessel sealer extend (vse) was installed two times on universal surgical manipulator (usm) arm 2 and one time on usm arm 4.The instrument was used for approximately 42 minutes.E-200 activations logs were unavailable.

Brand Name
Endowrist
Common Device Name
VESSEL SEALER EXTEND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50914741
Report Number2955842-2026-40096
Device Sequence Number17485290
Product Code NAY
UDI-Device Identifier10886874115661
UDI-Public(01)10886874115661(11)251211(10)K15251212
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K173337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Other
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number480422-03
Device Catalogue Number480422
Device Lot NumberK15251212 0355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-01-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown